MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESSORIES

ARTHREX, INC. GALILEO® CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESSORIES
Model Number GALILEO® CAPTURING ROD
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Two unpackaged 5033-100 were received for investigation.Upon visual inspection, it was noted that on one of the devices, a portion of the threads were broken off.It was also noted that there was damage to the threads on the second device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.Complaint confirmed.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that qty.2 of a 5033-100 galileo capturing rod and qty.2 of a 5046-100 galileo rod nut had an issue before and during a troch nail procedure on (b)(6) 2023.When assembling the lag driver on the back table before the case, the capturing rod would not thread into the nut.They put together the second capturing rod and nut for the case, which worked fine before the procedure.However, during the surgery after inserting the lag and trying to remove the nut from the inserter, it would not come off with the removal tool.They had to use pliers and then the capturing rod and nut were compromised like the ones before the case.No piece broke off inside the patient.The procedure was finished successfully and the patient was not injured.This happened outside the patient as well.This occurred before use and during use with no impact to the patient.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
INTRAMED FIXATN ROD AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19533391
Report Number1220246-2024-05745
Device Sequence Number7483621
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown